Drought, Ballard
- When
- July 12, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Ballard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.058, -88.999 (the zone’s center; the record gives no point)
Extreme drought conditions developed along the Tennessee border into the Murray and Mayfield areas of west Kentucky. Severe drought crept northeast across the remainder of far western Kentucky, as far northeast as the Land Between The Lakes area.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Extreme drought conditions developed along the Tennessee border into the Murray and Mayfield areas of west Kentucky. Severe drought crept northeast across the remainder of far western Kentucky, as far northeast as the Land Between The Lakes area. Crops showed signs of stress. Some farmers were feeding hay to supplement where pastures were struggling. Fire danger increased, and burn bans were imposed in the cities of Murray, Marion, and Hardin. Between 40 and 60 percent of topsoil moisture was considered short or very short.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 11, 10:55 PM CST, 1 hour 5 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 1155 PM CDT Mon Jul 11 2022 .UPDATE... Issued at 1155 PM CDT Mon Jul 11 2022 Updated Aviation discussion for the 06z TAF issuance. && .SHORT TERM...(Tonight through Wednesday night) Issued at 219 PM CDT Mon Jul 11 2022 Warmer temperatures and slightly higher humidity are in place as expected this afternoon. We anticipate dry conditions into the evening as weak high pressure slides south and east, allowing a weak front to push south toward our area. The boundary will push south overnight, reaching west KY by 12z Tuesday. We will maintain just a slight chance of convection over the Evansville Tri-State for later tonight as the High Resolution guidance suggests some activity could sustain and make it before weakening or dissipation. Tuesday, the aforementioned front will continue south. Not seeing enough of a signal to include PoPs for any convection. Nearly all of the guidance shows development doesn't occur until just south of our area, or maybe near Hopkinsville and points east for just a short time in the late afternoon. We cannot discount something isolated forming near the KY/TN state line. Overall through the day, enough of an elevated cap, combined with lack of SFC/Boundary layer convergence or support aloft means we will not have a mention at this time. As high pressure returns overnight Tuesday night and persists through Wednesday night, dry weather will be the rule, along with seasonal temperatures and tolerable humidity levels. .LONG TERM...(Thursday through Monday) Issued at 219 PM CDT Mon Jul 11 2022 Northwesterly upper level flow will dominate the extended period as we remain sandwiched in between upper ridging across the western U.S. and troughing across the northeast U.S. At the surface, high pressure situated over the Great Lakes will maintain a dry northeasterly flow across our area Thursday and Friday. Seasonably warm temperatures in the mid 80s to lower 90s are expected, but humidity levels will remain below the 10th percentile for mid July with dewpoints in the upper 50s to lower 60s. Southerly flow returns for the weekend, resulting in a slight uptick in temperatures into the 90s area wide. Also, humidity levels nudge upwards by Sunday as dewpoints reach around 70 again. Guidance continues to suggest a frontal boundary may sink south into the area Saturday night into Sunday. This may spark off isolated to scattered convection across the area. Some convection may continue into Monday, as some models show, so have maintained the slight to low chance PoPs then as well. && .AVIATION... Issued at 1155 PM CDT Mon Jul 11 2022 The TAFs are VFR. A weak cold front will move into the area overnight, but winds will be light. An isolated SHRA or TSRA cannot be completely ruled out from KMVN through KEVV and KOWB near the front. All sites should have northwest winds under 10kts with mixing in the morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...08 LONG TERM...SP AVIATION...DRS
Hazardous Weather Outlook National Weather Service Paducah KY 314 PM CDT Mon Jul 11 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-122015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 314 PM CDT Mon Jul 11 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight An isolated thunderstorm can't be ruled out after midnight along and north of the I-64 corridor. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2022Every state in 2022This day in weather historyWarnings in Kentucky, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1039869, 1039870, 1039871, 1039872, 1039873, 1039874, 1039875, 1039876, 1039877, 1039878.